Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Need advice about changing meds to combat Lipodystrophy
May 1, 2000

Dear Doctors,

I am 38 and Hiv+ for 15 years now. Viral load is undetectable and T cells are around 650. I have been on meds for 6 years. Started with AZT and couldn't handle it then started Crixivan, D4T, 3TC about 4 years ago. I have not had any problems at all with the exception of Cryptosporidiosis which I got rid of with and herbal remedy.I have an excellent diet and work out regularly. Unfortunately I am experiencing facial wasting. (and am learning so much on this subject from you guys! Thanks!) I am considering switching D4T for Ziagen and am a little nervous that because it is the same category of drug that it may not make a difference. I can't help but think that every time I take my D4T I am contributing to the facial wasting though. Could you comment on this?

Also would like to try the treatment talked about from the person who wrote about "My extremely successful answer to facial wasting" Is it possible to get that dermatologist's name or should any reputable dermatologist know about this? I have been to one of the ones considered "the best" but she said implants were the only way to go and the hard ones that I needed haven't been approved by the FDA for this type of problem. Would appreciate any comments. Thanks for all you are doing for us. M

Response from Dr. Dieterich

Dear M,

Thanks for your positive feedback. Those dermatologists are affiliated with Mt. Sinai in NY, but that is as far as I will go in public. I certainly can't guarantee that switching from D4T to abacavir will change your facial wasting. However, we are beginning a randomized trial right now to test that hypothesis. Generally the facial wasting does not resolve instantly. It may get slightly better, but may not. It will probably stop getting worse however. Good luck! Douglas T. Dieterich, M.D.


Previous
Mooney, Vergel, Built To Survive?
Next
Weight Loss; Marinol or Steroids?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement